Will spending time in direct sunlight during treatment make me more prone to hyperpigmentation?
- 23 Mar 2012 by wantniceskin
- 24 Mar 2012
- retin-a, hydroquinone
I just began using hydroquinone 4% and Retin A 1% 2 weeks ago for mod- severe malasma . I am 42 and have battled this for 20 years.. The patches now cover my entire cheek area down to chin and i have smaller patches on my forehead. I apply obagi sunscreen spf 30 or 50 twice a day wear hats most of the time.
The problem is that I spend 1.5 hours in a pool 2-3 days a week swimming so I can not wear a hat. I do lather on sunscreen.
1.Can I expect to see results or will my malasma get worse with this sun exposure while on medication?
2.Am I a poor candidate for treatment because of my sun exposure?
This is a question best answered by your dermatologist but I think as long as you are using a good sunscreen and reapplying as it states to in the directions you should be okay. Even water resistant sunscreens need to be reapplied every so often so be sure to follow the directions for your sunscreen. Sun exposure can make hyperpigmentation worse but using a good sunscreen should protect you but like I said, be sure to consult your dermatologist.
Melasma is caused by sunlight, so to answer your question, yes. But, it is recommended that you wear a titanium sunscreen, and reapply it often. Only your doctor (or experience) will answer whether it will get worse while you are on medication, but I'm sure that you told your doctor that you are in the pool several hours a day. Why can't you wear a hat? Just take it off if you go under water.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Nov 2009 • 1 answer
Posted 4 May 2013 • 2 answers
Posted 7 Oct 2015 • 0 answers
Posted 2 Jun 2016 • 0 answers
Posted 10 Jul 2016 • 1 answer